zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global continua of periodic solutions to some difference-differential equations of neutral type. (English) Zbl 0778.34054
The author shows some theorems which are used to study the existence of periodic solutions of neutral equations. Among other things, he presents extensions to neutral equations of the following results: a) local Hopf bifurcation theorem of Krasnosel’skij type [{\it M. A. Krasnosel’skij}, Topological methods in the Theory of Nonlinear Integral Equations, Oxford (1964; Zbl 0111.303)]; b) global bifurcation theorems of {\it J. C. Alexander} and {\it J. A. Yorke} [Am. J. Math. 100, 263-292 (1978; Zbl 0386.34040)] or {\it P. H. Rabinowitz} [J. Funct. Anal. 7, 487-513 (1971; Zbl 0212.165)]; c) a well known result for retarded equations by {\it S.-N. Chow} and {\it J. Mallet-Paret} [J. Differ. Equations 29, 66-88 (1978; Zbl 0369.34020)]. A specific example arising from the lossless transmission lines is studied. Moreover, a good information concerning the applications of neutral equations is given. The paper finishes stating some unanswered interesting questions.

MSC:
34K99Functional-differential equations
34K40Neutral functional-differential equations
34C25Periodic solutions of ODE
34C23Bifurcation (ODE)
WorldCat.org
Full Text: DOI
References:
[1] J. C. ALEXANDER AND J. A. YORKE, Global bifurcation of periodic orbits, Amer. J. Math. 100 (1978), 263-292. JSTOR: · Zbl 0386.34040 · doi:10.2307/2373851 · http://links.jstor.org/sici?sici=0002-9327%28197804%29100%3A2%3C263%3AGBOPO%3E2.0.CO%3B2-F&origin=euclid
[2] J. C. ALEXANDER AND P. M. FITZPATRICK, The homotopy of certain spaces of non-linear operators, and its relation to global bifurcation of the fixed points of parametrized condensing operators, J. Func. Anal. 34 (1979), 87-106. · Zbl 0438.47061 · doi:10.1016/0022-1236(79)90027-2
[3] R. K. BRAYTON, Bifurcations of periodic solutions in a nonlinear difference-differential equation o neutral type, Quarterly Appl. Math. 24 (1966), 215-224. · Zbl 0143.30701
[4] R. K. BRAYTON, Nonlinear oscillations in a distributed network, Quaterly Appl. Math. 24 (1967), 289-301. · Zbl 0166.35102
[5] F. E. BROWDER, On a generalization of the Schauder fixed-point theorem, Duke Math. J. 26 (1959), 291-303. 86J. WU · Zbl 0086.10203 · doi:10.1215/S0012-7094-59-02629-8
[6] F. E. BROWDER, A further generalization of the Schauder fixed-point theorem, Duke Math. J. 3 (1965), 575-578. · Zbl 0137.32601 · doi:10.1215/S0012-7094-65-03261-8
[7] S. N. CHOW AND J. K. HALE, Periodic solutions of autonomous equations, J. Math. Anal. Appl. 6 (1978), 495-506. · Zbl 0397.34091 · doi:10.1016/0022-247X(78)90250-0
[8] S. N. CHOW AND J. MALLET-PARET, The Fuller index and global Hopf bifurcations, J. Differentia Equations 29 (1978), 66-88. · Zbl 0369.34020 · doi:10.1016/0022-0396(78)90041-4
[9] S. N. CHOW AND J. MALLET-PARET, Integral averaging and bifurcation, J. Differential Equations 2 (1978), 112-159. · Zbl 0367.34033 · doi:10.1016/0022-0396(77)90101-2
[10] S. N. CHOW, J. MALLET-PARET AND J. A. YORKE, Global Hopf bifurcation from a multiple eigenvalue, Nonlinear Anal. 2 (1978), 753-763. · Zbl 0407.47039 · doi:10.1016/0362-546X(78)90017-2
[11] G. DYLAWERSKI, K. QEBA, J. JODEL AND W. MARZANTOWICZ, S^-equivariant degree and the Fulle index, Ann. Pol. Math. 52 (1991), 243-280. · Zbl 0723.58044
[12] L. H. ERBE, K. QEBA, W. KRAWCEWICZ AND J. Wu, S^-degree and global Hopf bifurcation theory o functional differential equations, J. Differential Equations 98 (1992), 277-298. · Zbl 0765.34023 · doi:10.1016/0022-0396(92)90094-4
[13] L. H. ERBE, W. KRAWCEWICZ AND J. Wu, A composite coincidence degree with applications t boundary value problems of neutral equations, Trans. Amer. Math. Soc., to appear. JSTOR: · Zbl 0770.34053 · doi:10.2307/2154389 · http://links.jstor.org/sici?sici=0002-9947%28199302%29335%3A2%3C459%3AACCDWA%3E2.0.CO%3B2-E&origin=euclid
[14] B. FIEDLER, An index for global Hopf bifurcation in parabolic systems, J. reine Angew. Math. 35 (1985), 1-36. · Zbl 0554.35010 · doi:10.1515/crll.1985.359.1 · crelle:GDZPPN002202506 · eudml:152732
[15] K. QEBA AND W. MARZANTOWICZ, Global bifurcation of periodic solutions,
[16] K. GOPALSAMY AND B. G. ZHANG, On a neutral delay logistic equation, Dynamics and Stability o Systems 2 (1988), 183-195. · Zbl 0665.34066 · doi:10.1080/02681118808806037
[17] I. GYORI AND J. Wu, Neutral equations arising from active compartmental systems with pipes, J. o Dynamics and Differential Equations 3 (1991), 289-311. · Zbl 0729.34061 · doi:10.1007/BF01047711
[18] R. B. GRAFTON, A periodicity theorem for autonomous functionaldifferential equations, J. Differentia Equations 6 (1969), 87-109. · Zbl 0175.38503 · doi:10.1016/0022-0396(69)90119-3
[19] R. B. GRAFTON, Periodic solutions of certain Lienard equations with delay, J. Differential Equation 11(1972), 519-527. · Zbl 0231.34063 · doi:10.1016/0022-0396(72)90064-2
[20] J. R. HADDOCK, T. KRISZTIN, J. TERJEKI AND J. Wu, An invarianceprinciple of Liapunov-Razumikhi type of neutral equations, J. Differential Equations,
[21] J. R. HADDOCK, T. KRISZTIN AND J. Wu, Asymptotic equivalence of neutral equations and infinit retarded equations, Nonlinear Anal. 14 (1990), 369-377. · Zbl 0714.34116 · doi:10.1016/0362-546X(90)90171-C
[22] J. R. HADDOCK, M. N. NKASHAMA AND J. Wu, Asymptotic constancy of linear neutral Volterr integrodifferential equations, Thoku Math. J. 41 (1989), 689-710. · Zbl 0688.45010 · doi:10.2748/tmj/1178227739
[23] J. K. HALE, Critical cases for neutral functional differential equations, J. Differential Equations 1 (1971), 59-82. · Zbl 0223.34057 · doi:10.1016/0022-0396(71)90096-9
[24] J. K. HALE, Behavior near constant solutions of functional differential equations, J. Differentia Equations 15 (1974), 278-294. · Zbl 0273.34049 · doi:10.1016/0022-0396(74)90080-1
[25] J. K. HALE, Theory of Functional Differential Equations, Springer-Verlag, New York, 1977 · Zbl 0352.34001
[26] J. K. HALE AND J. C. F. DEOLIVERIA, Hopf bifurcation for functional equations, J. Math. Anal. Appl 74 (1980), 44^58. · Zbl 0433.34053 · doi:10.1016/0022-247X(80)90113-4
[27] J. IZE, Bifurcation for Fredholm operators, Mem. Amer. Math. Soc., No. 174, 1976 · Zbl 0338.47032
[28] J. IZE, Global bifurcation of periodic orbits, Communications Technicas of C. I. M. A. S., Vol. 5, 1974 · Zbl 0294.34053
[29] G. S. JONES, On the nonlinear differential difference equation /’(*)= -/(*-l)[l+/(*)], J Math Anal. Appl. 4 (1962), 440-469. · Zbl 0106.29503 · doi:10.1016/0022-247X(62)90041-0
[30] G. S. JONES, The existence of periodic solutions of /’(*)= -/(jc- 1)[1 +/(*)], J. Math. Anal. Appl 5 (1962), 435-450. · Zbl 0106.29504 · doi:10.1016/0022-247X(62)90017-3
[31] G. S. JONES, Periodic motions in Banach space and applications to functional differential equations, Contrib. Diff. Eqns. 3 (1964), 75-106. · Zbl 0135.37001
[32] M. A. KRASONEL’SKII, Positive Solutions of Operator Equations, Noordhoff, Groninglm, 1964 · Zbl 0121.10604
[33] M. A. KRASONEL’SKII, Topological Methods in the Theory of Nonlinear Integral Equations, Pergamo Press, New York, 1965.
[34] J. L. KAPLAN AND J. A. YORKE, Ordinary differential equations which yield periodic solutions of dela difference equations., J. Math. Anal. Appl. 48 (1974), 317-324. · Zbl 0293.34102 · doi:10.1016/0022-247X(74)90162-0
[35] W. KRAWCEWICZ, T. SPANILY AND J. Wu, Hopf bifurcation for parametrized equivariant coincidenc problems and parabolic equations with delay, · Zbl 0861.47042
[36] W. KRAWCEWICZ, H. XIA AND J. Wu, S^equivariant degree and global Hopf bifurcation theory fo condensing fields with applications to neutral functional differential equations, Canadian Applied Mathematics Quarterly. · Zbl 0801.34069
[37] Y. KUANG, On neutral-delay two-species Lotka-Volterra competitive systems, J. Austral. Math. Soc Ser. B32 (1991), 311-326. · Zbl 0729.92024 · doi:10.1017/S0334270000006895
[38] O. LOPES, Forced oscillations in nonlinear neutral differential equations, SIAM J. Appl. Math. 2 (1975), 196-201. JSTOR: · Zbl 0332.34066 · doi:10.1137/0129017 · http://links.jstor.org/sici?sici=0036-1399%28197507%2929%3A1%3C196%3AFOINND%3E2.0.CO%3B2-G&origin=euclid
[39] W. L. MIRANKER, Periodic solutions of the wave equation with a nonlinear interface condition, IB J. Res. Develop. 5 (1961), 2-24. · Zbl 0148.08405 · doi:10.1147/rd.51.0002
[40] J. MALLET-PARET, Generic periodic solutions of functional differential equations, J. Differentia Equations 25 (1977), 163-183. · Zbl 0358.34078 · doi:10.1016/0022-0396(77)90198-X
[41] J. MALLET-PARET AND R. D. NUSSBAUM, Global continuation and asymptotic behaviour for periodi solutions of a differential-delay equation, Annalidi Mathematica Pura ed Appl. 145(1986), 33-182. · Zbl 0617.34071 · doi:10.1007/BF01790539
[42] J. MALLET-PARET AND R. D. NUSSBAUM, A differential-delay equation arising in optics and physiology, SIAM J. Math. Anal. 20 (1989), 249-292. · Zbl 0676.34043 · doi:10.1137/0520019
[43] J. MALLET-PARET AND J. A. YORKE, Snakes: oriented families of periodic orbits, their sources, sink and continuation, J. Differential Equations 43 (1982), 419^50. · Zbl 0487.34038 · doi:10.1016/0022-0396(82)90085-7
[44] R. D. NUSSBAUM, The fixed point index and fixed point theorems for fc-set contractions, Ph.D. Thesis, University of Chicago, 1969. · Zbl 0174.45402
[45] R. D. NUSSBAUM, Degree theory for local condensing maps, J. Math. Anal. Appl. 35(1972), 741-766 · Zbl 0232.47062 · doi:10.1016/0022-247X(72)90253-3
[46] R. D. NUSSBAUM, Periodic solutions of some nonlinear autonomous functional differential equations, II, J. Differential Equations 14 (1973), 360-394. · Zbl 0311.34087 · doi:10.1016/0022-0396(73)90053-3
[47] R. D. NUSSBAUM, Periodic solutions of some nonlinear autonomous functional differential equations, Ann. Math. Pura. Appl. 101 (1974), 263-306. · Zbl 0323.34061 · doi:10.1007/BF02417109
[48] R. D. NUSSBAUM, A global bifurcation theorem with application to functional differential equations, J. Functional Analysis 19 (1975), 319-338. · Zbl 0314.47041 · doi:10.1016/0022-1236(75)90061-0
[49] R. D. NUSSBAUM, Global bifurcation of periodic solutions of some autonomous functional differentia equations, J. Math. Anal. Appl. 55 (1976), 669-725. · Zbl 0363.34050 · doi:10.1016/0022-247X(76)90076-7
[50] R. D. NUSSBAUM, A Hopf global bifurcation theory for retarded functional differential equations, Trans. Amer. Math. Soc. 55 (1976), 699-725. · Zbl 0363.34050 · doi:10.1016/0022-247X(76)90076-7
[51] R. D. NUSSBAUM, The fixed point index for local condensing maps, Math. Ann. 191 (1977), 181-195 · Zbl 0202.54004 · doi:10.1007/BF01578707 · eudml:162132
[52] R. D. NUSSBAUM, Circulant matrices and differential-delay equations, J. Differential Equations 6 (1985), 201-217. · Zbl 0622.34076 · doi:10.1016/0022-0396(85)90113-5
[53] R. D. NUSSBAUM AND J. B. POTTER, Cyclic differential equations and periodic three solutions o differential-delay equations, J. Differential Equations 46 (1982), 379^08. · Zbl 0472.62043
[54] J. C. F. De OLLIVEIRA, Hopf bifurcation for functional differential equatons, Nonlinear Anal. 7 (1971), 487-513.
[55] E. C. PIELOU, Mathematical Ecology, Wiley Interscience, New York, 1977 · Zbl 0259.92001
[56] M. PREISENBERGER, Periodische losungen neutraler differenzen-diferentialgleichungen, Ph.D. Thesis, Ludwig Maximilians Universitat, 1984. · Zbl 0579.34050
[57] P. RABINOWITZ, Some global results for nonlinear eigenvalue problems, J. Functional Analysis (1971), 487-513. · Zbl 0212.16504 · doi:10.1016/0022-1236(71)90030-9
[58] M. SLEMBROD, Nonexistence of oscillations in a nonlinear distributed network, J. Math. Anal. Appl 36 (1971), 22-40. · Zbl 0217.29103 · doi:10.1016/0022-247X(71)90016-3
[59] F. E. SMITH, Population dynamics in Daphnia magna, Ecology 44 (1963), 651-653
[60] O. J. STAFFANS, A neutral FDE with stable Z-operator is retarded, J. Differential Equations 4 (1983), 208-217. · Zbl 0476.34062 · doi:10.1016/0022-0396(83)90012-8
[61] O. J. STAFFANS, Hopf bifurcation for functional and functional differential equations with infinit delay, J. Differential Equations 70 (1987), 114-151. · Zbl 0635.34045 · doi:10.1016/0022-0396(87)90171-9
[62] E. M. WRIGHT, A nonlinear difference-differential equation, J. reine Agew. Math. 494 (1955), 66-87 · Zbl 0064.34203 · doi:10.1515/crll.1955.194.66 · crelle:GDZPPN002177102 · eudml:150282
[63] J. Wu AND H. I. FREEDMAN, Monotone semiflows generated by neutral equations and applicatio to compartmental systems, Can.J. Math. 43 (1991), 1098-1120. · Zbl 0754.34081 · doi:10.4153/CJM-1991-064-1